Georgia, 2009Wildfire in Georgia, February 9 to 11, 2009
February 9 to 11, 2009 · NWS FFC · 1 event in 1 county or zone
An overall dry first part of February combined with gusty winds led to several wildfires within United States Forest Service land. All of the wildfires were human caused.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An overall dry first part of February combined with gusty winds led to several wildfires within United States Forest Service land. All of the wildfires were human caused. A wildfire, which began in the Peeples Lake area of Murray county on February 9, 2009, burned until February 11, 2009. The fire consumed 54 acres and resulted in $15,000 in damages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 9, 2:05 AM EST, 55 minutes earlier.
Area forecast discussion, Feb 9, 2:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 AM EST MON FEB 9 2009
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
GFS/NAM SIMILAR WITH THE BACKDOOR FRONT THIS MORNING...OR WHAT THERE
WILL BE OF IT. CURRENTLY SKIES ARE CLEAR FROM GEORGIA UP INTO
PENNSYLVANIA WITH A LARGE CIRRUS DECK MOVING OVER GA. BASED ON
CURRENT UPSTREAM CONDITIONS FEEL BACKDOOR FRONT WILL BE A WINDSHIFT
LINE AND THAT IS ABOUT IT. BY 18Z BOTH MODELS WIPE OUT THE EAST
FLOW. THE H8 WINDS INCREASE TO 20 TO 25 KTS OVER NORTH AND WEST GA
BY 18Z AND MAY NEED TO ADD A FEW GUSTS FOR THIS AFTERNOON. MOISTURE
IN THE MID LEVELS WILL BE INCREASING TONIGHT THROUGH WEDNESDAY AHEAD
OF THE NEXT SYSTEM. THIS WILL RESULT IN A FEW MORE CLOUDS BUT DO NOT
SEE ANY CHANCE OF PRECIP UNTIL WEDNESDAY AFTERNOON. LOW LEVEL JET OF
50 TO 60 KTS WILL MOVE ACROSS THE CWA WEDNESDAY AND THERE IS A HINT
OF NEGATIVE LIS IN THE EARLY AFTERNOON BUT STABILIZES THRU THE
AFTERNOON. CAPES AROUND 200 AND LESS IN A NARROW LINE IMMEDIATELY
ALONG THE FRONT. FEEL THERE REMAINS A RISK OF THUNDER...BUT NOT MUCH
HOWEVER ANY SHOWER/TSTORM THAT HAS ANY KIND OF VERTICAL EXTENT COULD
TAP INTO THE LOW LEVEL JET AND BRING SOME OF THOSE WINDS TO THE
SURFACE. ONCE AGAIN THE LIMITING FACTOR IN THIS WILL BE THE LIMITED
MOISTURE. WILL KEEP CHANCE POPS GOING OVER ALL EXCEPT THE EXTREME
NORTH WHERE THE DEEPEST MOISTURE WILL BE LOCATED ALONG THE FRONT.
NO BIG TEMP SWINGS THRU WEDNESDAY AS LOW AND MID LEVEL THICKNESS
VALUES WILL REMAIN NEARLY CONSTANT.
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WEDNESDAYS SYSTEMS CLEARS THE CWA BY THURSDAY. WE REMAIN UNDER A
VERY FAST WEST TO WEST SOUTHWEST H5 FLOW WITH WHAT APPEARS TO BE A
TRAIN OF SHORT WAVES THAT TAP INTO THE GULF AND PULLS MOISTURE OVER
THE CWA. WITH EACH SYSTEM THAT THE GFS ADVERTISES...A WEDGE
SITUATION SETS UP. THIS WOULD ELIMINATE THE RISK OF THUNDER OVER THE
CWA WITH THE SYSTEM ON FRIDAY/FRIDAY NIGHT...AND AGAIN SUNDAY
THROUGH MONDAY. WILL GO WITH THE WEDGE SCENARIO AND KEEP THUNDER OUT
OF THE LONG TERM. THE OTHER PROBLEM IS THAT WITH EACH RUN OF THE
MODEL...THE TIMING CHANGES...THEREFORE CONFIDENCE IN THE LONG TERM
IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 73 47 73 50 71 / 0 0 5 10 50
ATLANTA 70 50 70 51 69 / 0 0 5 10 50
BLAIRSVILLE 64 42 66 44 64 / 0 0 10 10 60
CARTERSVILLE 69 44 70 49 71 / 0 0 10 10 50
COLUMBUS 72 48 75 53 74 / 0 0 5 5 40
GAINESVILLE 68 47 71 49 67 / 0 0 5 10 60
MACON 75 45 76 49 73 / 0 0 5 5 40
ROME 72 44 71 49 70 / 0 0 10 10 60
PEACHTREE CITY 71 42 72 48 71 / 0 0 5 5 50
VIDALIA 76 50 76 54 75 / 0 0 5 5 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17
Hazardous weather outlook, Feb 8, 5:40 AM EST, 21 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 AM EST SUN FEB 8 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 AM EST SUN FEB 8 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
A LARGE...DRY...STABLE HIGH PRESSURE SYSTEM PERSISTS ACROSS
FLORIDA. THIS HIGH WILL GRADUALLY WEAKEN AS A NEW AREA OF HIGH
PRESSURE DRIFTS FROM THE CENTRAL PLAINS TOWARD THE MID-ATLANTIC
THROUGH MONDAY. AS THIS OCCURS...A WEAK BACKDOOR FRONT WILL DRIFT
INTO NORTHEAST AND NORTH CENTRAL GEORGIA EARLY MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY. SHOWERS WITH VERY
GUSTY WINDS ARE POSSIBLE LATE WEDNESDAY IN NORTHWEST GEORGIA.
OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
19
Wildfire, Murray
- When
- February 9, 3:00 AM EST to February 11, 4:00 PM EST
- Where
- Murray forecast zone
- Property damage
- $15,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.788, -84.748 (the zone’s center; the record gives no point)
The U.S. Forest Service reported that a human caused wildfire in the Peeples Lake area consumed 54 acres and resulted in $15,000 in damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Arizona, February 9 to 10, 200919 injured · 11 events
- High Wind in Iowa, February 9, 2009$110,000 · 52 kt wind · 12 events
- Heavy Snow in North Dakota, February 9 to 10, 2009$50,000 · 17 events
- Flooding in Iowa, February 9 to 15, 2009$70,000 · 7 events
- Damaging Winds in Texas, February 9, 2009$60,000 · 75 kt wind · 9 events
- Avalanche and Heavy Snow in California, February 9, 2009$50,000 · 3 events
- Damaging Winds in Kansas, February 9, 200961 kt wind · 10 events
- High Wind in Kansas, February 9, 200955 kt wind · 10 events
- Strong Wind in Missouri, February 9, 2009$9,000 · 9 events
- High Wind in Iowa, February 9, 20091 injured · 55 kt wind · 1 event
- Winter Weather in Michigan, February 9 to 10, 20098 events
- Heavy Snow in Arizona, February 9 to 15, 20097 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155028.